Alert archive / California / Small Craft Advisory for Windses in 2014
Small Craft Advisory for Winds 2, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory for winds at Nov 6, 2014, 2:20 PM PST. It took effect at Nov 7, 2014, 2:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2014, 2:20 PM PST (22:20 UTC)
- In effect from
- Nov 7, 2014, 2:00 PM PST
- Expired
- Nov 7, 2014, 9:09 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
612 WHUS76 KEKA 062220 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 220 PM PST THU NOV 6 2014 PZZ475-070630- /O.NEW.KEKA.SI.Y.0002.141107T2200Z-141108T1500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 220 PM PST THU NOV 6 2014 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM FRIDAY TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 7 AM PST SATURDAY. * WINDS...N WINDS 15 TO 20 KT WITH GUSTS TO 25KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
440 WHUS76 KEKA 071018 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 218 AM PST FRI NOV 7 2014 PZZ470-071830- /O.NEW.KEKA.SC.Y.0084.141107T2000Z-141108T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 218 AM PST FRI NOV 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PST SATURDAY. * WINDS...N WINDS 10 TO 20 KT WITH GUSTS TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-071830- /O.CON.KEKA.SI.Y.0002.141107T2200Z-141108T1500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 218 AM PST FRI NOV 7 2014 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM PST SATURDAY... * WINDS...N WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
679 WHUS76 KEKA 071709 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 909 AM PST FRI NOV 7 2014 PZZ475-080115- /O.EXB.KEKA.SC.Y.0084.141107T1709Z-141108T1100Z/ /O.CAN.KEKA.SI.Y.0002.141107T2200Z-141108T1500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 909 AM PST FRI NOV 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. * WINDS...N WINDS 15 TO 20 KT WITH GUSTS TO 25 KT. * WAVES...N 2 TO 3 FT AT 4 SECONDS AND NW 8 FT AT 11 SECONDS. COMBINED SEAS AROUND 9 FT...OCCASIONALLY 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-080115- /O.EXT.KEKA.SC.Y.0084.141107T1709Z-141108T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 909 AM PST FRI NOV 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... * WINDS...N WINDS 10 TO 20 KT WITH GUSTS TO 25 KT. * WAVES...N 2 TO 3 FT AT 4 SECONDS AND NW 8 FT AT 11 SECONDS. COMBINED SEAS AROUND 9 FT...OCCASIONALLY 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory for winds went out at Nov 6, 8:54 AM PST, 5 hours 26 minutes earlier.
Area forecast discussion, Nov 6, 8:54 AM PST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PST THU NOV 6 2014
.SYNOPSIS...A WEAK FRONT WILL MOVE THROUGH NORTHWEST CALIFORNIA
TODAY BRINGING A CHANCE OF RAIN NORTH OF CAPE MENDOCINO. A
WARMING AND DRYING TREND WILL BEGIN ON FRIDAY AS A STRONG RIDGE OF
HIGH PRESSURE BUILDS OVER THE WEST COAST FOR THE WEEKEND INTO
EARLY NEXT WEEK.
&&
.UPDATE...SLOWED UP CLOUD COVER AND START OF RAINFALL AS SATELLITE
IMAGERY SHOWS MOST OF FRONT IS STILL OFF THE COAST. LATEST RUN OF
HRRR SHOWS RAINFALL STARTING IN CRESCENT CITY ABOUT 10 AM, KLAMATH
ABOUT NOON AND HUMBOLDT BAY ABOUT 3 PM. THIS FRONT IS DISSIPATING AS
THE UPPER LEVEL ENERGY HAS ALREADY MOVED INLAND AND THERE IS STILL A
LONG WAVE RIDGE OVER THE COAST. RAINFALL AMOUNTS WILL BE ABOUT A
TENTH OF AN INCH IN DEL NORTE COUNTY WITH JUST A FEW HUNDREDTHS IN
HUMBOLDT COUNTY. REST OF FORECAST LOOKS GOOD WITH RIDGE REBOUNDING
ON FRIDAY. DEAN
&&
.PREV DISCUSSION...ISSUED AT 0414 AM SHORT TERM(THROUGH MONDAY) A
COLD FRONT WILL APPROACH THE COAST TODAY BRINGING A BAND OF RAIN TO
AREAS PRIMARILY FROM CAPE MENDOCINO NORTH. THE BEST CHANCES FOR RAIN
WILL BE IN DEL NORTE COUNTY WHERE A TENTH TO THREE TENTHS OF AN INCH
IS EXPECTED. WITH THE SYSTEM WEAKENING AS IT APPROACHES...RAIN
ACCUMULATION WILL DECREASE RAPIDLY TO THE SOUTH WITH ONLY A FEW
HUNDREDTHS EXPECTED IN THE HUMBOLDT BAY AREA.
THE FRONT WILL WEAKEN AND MOVE INLAND THIS EVENING USHERING IN DRIER
AIR OVER NORTHWEST CALIFORNIA. AN UPPER LEVEL RIDGE WILL QUICKLY
BUILD OVER NORTHWEST CALIFORNIA FRIDAY INTO THIS WEEKEND ALLOWING
AFTERNOON TEMPERATURES TO INCREASE BACK INTO THE UPPER 60S AND 70S
ACROSS INTERIOR VALLEYS. HOWEVER OVERNIGHT LOWS WILL REMAIN QUITE
COLD WITH COLD AIR SINKING INTO VALLEY LOCATIONS BENEATH STRONG LOW
LEVEL INVERSIONS. THE COOP MOS GUIDANCE INDICATES TEMPERATURES MAY
FALL INTO THE MIDDLE TO UPPER 30S IN NORTHEASTERN MENDOCINO AND
TRINITY COUNTY VALLEYS EACH NIGHT THIS WEEKEND INTO EARLY NEXT WEEK.
STILL NOT ANTICIPATING WIDESPREAD FROST BUT THIS WILL NEED TO BE
MONITORED CLOSELY CONSIDERING A FREEZE STILL HAS NOT YET OCCURRED
ACROSS THESE AREAS. RPA
.LONG TERM...(TUESDAY THROUGH THURSDAY) THERE IS CONSIDERABLE
UNCERTAINTY IN THE LONG TERM FORECAST. A GENERAL LONGWAVE RIDGE WILL
REMAIN IN PLACE OVER THE WESTERN UNITED STATES...BUT NOW THE ECMWF
INDICATES THAT A WEAK UPPER LOW MAY ATTEMPT TO CUT INTO THE RIDGE
ALLOWING SOME INCREASING CHANCES FOR SHOWERS OVER NORTHWEST
CALIFORNIA TUESDAY INTO THURSDAY. HAVE INDICATED INCREASING RAIN
CHANCES AND CLOUD COVER FROM TUESDAY TO THURSDAY...BUT THERE IS VERY
LITTLE CONFIDENCE IN THIS FORECAST. THERE IS THE POTENTIAL FOR
STRATUS TO INCREASE ALONG THE COAST MONDAY INTO TUESDAY WHICH MAY
BRING SOME DRIZZLE TO COASTAL LOCATIONS. RPA
&&
.AVIATION...A WEAKENING COLD FRONT IS CURRENTLY APPROACHING
NORTHWEST CALIFORNIA. IT WILL BRING THE REDWOOD COAST MVFR WITH
PERIODS OF LIGHT RAIN AND INCREASED SOUTHERLY WINDS THIS MORNING
INTO THIS AFTERNOON. OTHER LOCATIONS SHOULD BE MOSTLY VFR WITH
PERIODS OF MVFR POSSIBLE.
&&
.MARINE...THE MORNING BUOY OBSERVATIONS SHOW WINDS RANGING FROM A
FRESH BREEZE NORTH OF CAPE MENDOCINO TO A LIGHT BREEZE SOUTH OF CAPE
MENDOCINO. WAVE HEIGHTS ARE NEAR 4-6 FT. THE 06Z ASCAT PASS OVER OUR
WATERS SHOWED SOUTHERLY WINDS OF 10-20 KT NORTH OF CAPE MENDOCINO
AND CALM TO 15 KT SOUTH OF CAPE MENDOCINO. IT ALSO SHOWS STRONGER
WINDS FURTHER OFFSHORE. THESE WINDS, ASSOCIATED WITH THE FRONT, ARE
MOVING INTO OUR WATERS. THE BUOYS SHOW THE WINDS HAVE INCREASED A
LITTLE SOONER THAN EXPECTED, ESPECIALLY ACROSS ZONE 450, SO BUMPED
UP THE WINDS IN THE SHORT TERM. ALSO, ISSUED A SC.Y FOR ZONE 450 TO
REFLECT THIS. THE MODELS ARE IN EXCELLENT AGREEMENT WITH THE
SYNOPTIC WEATHER PATTERN FOR THE NEXT FEW DAYS. A WEAKENING COLD
FRONT WILL BRING A BRIEF INCREASE IN SOUTHERLY WINDS TO THE WATERS
THIS MORNING INTO THIS AFTERNOON. THIS WILL MAINLY IMPACT AREAS
NORTH OF CAPE MENDOCINO WHERE GUSTS UP TO 25 KT ARE LIKELY.
FOLLOWING THE FRONT, A RIDGE WILL BUILD OVER THE WEST COAST FRIDAY
INTO THE WEEKEND. THIS WILL CAUSE A THERMAL TROUGH TO DEVELOP ACROSS
INTERIOR CALIFORNIA, BRINGING INCREASED NORTHERLY WINDS FRIDAY INTO
THE WEEKEND.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR
PZZ450-470.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 6, 3:41 AM PST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 341 AM PST THU NOV 6 2014 CAZ001>004-076-071145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 341 AM PST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisory for Windses in California, 2014Every small craft advisory for winds in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.